# SDR CA050728008

- Difficulty date: July 22, 2005
- Submitted: August 3, 2005
- Operation: General aviation
- Make and model: Dhav DHC6100
- Aircraft time: 28,816 hours
- Engine: Pwa PT6A20
- Propeller: Hartzl HCB3TN3
- System (JASC): 6120 · Propeller Controlling System
- Part: Switch
- Part number: KX511
- Condition: Failed
- Location: Prop Control
- Stage of operation: CL
- How discovered: O
- Nature of condition: W
- Precautionary procedure: A

## Discrepancy

DURING CLIMB-OUT, THE FLT CREW EXPERIENCED NR 2 ENGINE AND PROP SURGING.  ENG POWER WAS REDUCED, AND PROPS ADJUSTED TO MIN GOVERNING.  IN THIS CONFIGURATION THE SURGING WAS NOT PRESENT.  FLIGHT CREW DIVERTED TO A MAINTENANCE BASE AND LANDED UNEVENTFULLY WITHOUT THE USE OF REVERSE.  WATER TAXI TO THE DOCK AND DOCKING WERE COMPLETED UNEVENTFULLY.  MAINTENANCE INVESTIGATION REVEALED THAT THE BETA MICRO-SWITCH HAD AN INTERMITTENT FAILURE WHICH HAD CAUSED THE ENGINE TO SURGE INITIALLY. THE SWITCH WAS REPLACED WITH NO FURTHER PROBLEMS. TIME ON THE SWITCH IS NOT AVAILABLE, BUT THESE SWITCHES HAVE BEEN FOUND TO BE UNRELIABLE IF NOT HANDLED APPROPRIATELY.  (SLIGHT OVERTIGHTENING WILL CAUSE THE SWITCH TO FAIL READILY).
